Texas, 2020Winter Storm in Texas, February 5, 2020
February 5, 2020 · NWS OUN · 5 events in 4 counties and zones
A slow moving trough over the Rockies led to widespread snow, sleet, and freezing rain across the southern Plains. A band of heavy snow fell across portions of western north Texas where 4 to 8 inches of snow was observed.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving trough over the Rockies led to widespread snow, sleet, and freezing rain across the southern Plains. A band of heavy snow fell across portions of western north Texas where 4 to 8 inches of snow was observed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 4, 9:10 PM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Feb 4, 9:10 PM CST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Norman OK
910 PM CST Tue Feb 4 2020
...New SHORT TERM...
.SHORT TERM...
(Tonight through Wednesday)
Issued at 857 PM CST Tue Feb 4 2020
The new NAM suggests that part of southeastern OK may see more
sleet than earlier expected tomorrow morning. Snowfall totals have
been reduced there. Additionally, it indicates the axis of maximum
snowfall a bit to the northwest of the previous forecast. For
now, the trend will be to decrease snowfall amounts southeast of
central Oklahoma. Areas near, north and west of I-44 will keep
the current forecast for now.
&&
.LONG TERM...
(Wednesday night through next Monday)
Issued at 326 PM CST Tue Feb 4 2020
Mostly cloudy skies clear from west to east and northerly winds will
diminish Wednesday night as high pressure moves over the region.
Very cold temperatures (teens) and low wind chills (single digits)
are expected Wednesday night into early Thursday morning.
Temperatures will trend up beginning Thursday, with slightly
cooler temperatures over snowpacked areas through Friday. The next
cold front is expected early next week and will be relatively
weak with max temperatures dipping into the upper 40s across
northern OK on Tuesday.
An upper level trough is then forecast to descend over California
and then deepen over the four corners region beginning of next
week. There will be a chance for precipitation Monday through
Wednesday as a series of shortwaves rotate around the base of this
longwave. As of now, the greatest chances for precip appear to be
Tuesday and Wednesday.
Thompson
&&
.AVIATION...
(00Z TAFS)
Issued at 557 PM CST Tue Feb 4 2020
Light ice pellets are occasionally expected from southwestern
into central Oklahoma this evening before widespread snow arrives.
The snow will continue into early afternoon Wednesday. IFR
ceilings are expected during the snow when visibility may lower
to 1/2 mile at times.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 25 31 18 38 / 90 80 20 0
Hobart OK 22 32 16 42 / 90 60 10 0
Wichita Falls TX 26 32 17 37 / 100 80 0 0
Gage OK 16 32 15 46 / 60 10 10 0
Ponca City OK 25 32 19 40 / 60 60 30 0
Durant OK 32 36 25 42 / 70 100 20 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Winter Storm Warning until 6 PM CST Wednesday for OKZ019-020-
023>032-035>042-044>046.
Winter Weather Advisory until 6 PM CST Wednesday for OKZ006>008-
011>013-015>018-021-022-033-034-043-047-048-050>052.
Winter Weather Advisory until 6 PM CST Wednesday for OKZ004-005-
009-010-014.
TX...Winter Storm Warning until 6 PM CST Wednesday for TXZ083>090.
&&
SHORT TERM...23
LONG TERM....30
AVIATION...09Hazardous weather outlook, Feb 4, 12:03 PM CST, 11 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1203 PM CST Tue Feb 4 2020
OKZ004>048-050>052-TXZ083>090-051815-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1203 PM CST Tue Feb 4 2020
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Today and Tonight...
.Winter Precipitation...
Snow and sleet is expected across portions of the area this
evening into Wednesday. The heaviest snow amounts are expected in
a band from western north Texas into portions of southwest and
central Oklahoma. The snow could be heavy at times in some
locations late tonight into Wednesday. Travel impacts on some
roadways will be likely, especially in areas where the snow is
heaviest.
.Thunderstorms...
An isolated thunderstorm will be possible through tonight mainly
across portions of southeast Oklahoma. Severe weather is
unlikely.
.Wind Chills...
Cold wind chills are expected tonight with single digit values
possible in parts of western, southwestern, and central Oklahoma
with values in the teens likely across much of the rest of the
area.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday...
.Winter Precipitation...
The heaviest snowfall and sleet will continue Wednesday morning.
A secondary round of light to moderate snow will be possible
Wednesday afternoon and evening across portions of the area.
Travel impacts are likely on some roadways, especially in the band
of heaviest snowfall amounts.
.Wind Chills...
Cold wind chills will continue Wednesday and Thursday morning
across the area.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
Winter Storm, Knox
- When
- February 5, 12:00 AM CST to 6:00 PM CST
- Where
- Knox forecast zone
- Reported by
- Public
- Coordinates
- 33.606, -99.741 (the zone’s center; the record gives no point)
Six to nine inches of snow fell across the county, with 8.5 inches recorded in Knox City.
Winter Storm, Archer
- When
- February 5, 12:00 AM CST to 6:00 PM CST
- Where
- Archer forecast zone
- Reported by
- Public
- Coordinates
- 33.615, -98.688 (the zone’s center; the record gives no point)
Four to six inches of snow fell across the county, with six inches recorded in Archer City.
Winter Storm, Wichita
- When
- February 5, 12:00 AM CST to 6:00 PM CST
- Where
- Wichita forecast zone
- Reported by
- Public
- Coordinates
- 33.988, -98.704 (the zone’s center; the record gives no point)
Four to six inches of snow fell across the county, with six inches recorded 1 mile northwest of Lakeside City.
Winter Storm, Wichita
- When
- February 5, 12:00 AM CST to 6:00 PM CST
- Where
- Wichita forecast zone
- Reported by
- COOP Observer
- Coordinates
- 33.988, -98.704 (the zone’s center; the record gives no point)
Four to six inches of snow fell across the county, with five inches recorded near Seymour.
Winter Storm, Foard
- When
- February 5, 12:00 AM CST to 6:00 PM CST
- Where
- Foard forecast zone
- Reported by
- Public
- Coordinates
- 33.975, -99.778 (the zone’s center; the record gives no point)
Four to six inches of snow fell across the county, with six inches recorded in Crowell.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Debris Flows in Kentucky, February 5 to 9, 20201 death · $16 million · 28 events
- Flash Flood and Debris Flow in Tennessee, February 5 to 7, 20201 death · $3.1 million · 21 events
- Tornadoes and Flash Flooding in Mississippi, February 5 to 6, 20204 injured · $6.2 million · EF2 · 34 events
- Tornadoes and Flash Flooding in Alabama, February 5 to 6, 20201 death · 2 injured · EF2 · 23 events
- Tornado and Flash Flooding in Alabama, February 5 to 6, 20201 death · $6,000 · EF1 · 44 events
- Winter Storm and Winter Weather in Texas, February 5 to 6, 20201 death · 4 events
- Flash Flooding and Flooding in Virginia, February 5 to 10, 2020$1.9 million · 35 events
- Flash Flooding and Flooding in North Carolina, February 5 to 8, 2020$1.6 million · 29 events
- Tornadoes and Flash Flooding in Tennessee, February 5, 20201 injured · $256,000 · EF1 · 30 events
- Winter Weather in Arkansas, February 5 to 6, 202050 events
- Heavy Snow and Winter Weather in Missouri, February 5, 20202 injured · 17 events
- Winter Weather in Texas, February 5 to 6, 202018 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 877151, 877153, 877154, 877155, 877241.